Hot face?

My son has mentioned that he has been having an odd side effect lately...his face feels hot. He said it feels like he has a sunburn, and it comes and goes.

I am wondering if anyone else has had that? I am thinking that it could be because he is tapering down off the prednisone, or it could be from Prograf? Any thoughts on that?

Report post

12 replies. Join the discussion

Prednisone made me feel that way very often. I dont think it is the prograf. I would ask the dr though. As I am aware, I do not think the warmth is a cause of the prograf. Prednisone also makes the face very flushed so that can make his face warmer. Facial flushing is caused my blood vessels opening up near the surface of the skin and it makes the skin warmer.

Report post

Thanks Amanda_gee. You are the best!

Report post

Prednisone makes my daughter HOT! She never wants any clothes on because of it! I was concerned about it also, so I asked her neph and she did say that perdnisone can cause them to feel that way! Hope this helps!

Natalie

Report post

Thanks Kyleesmom! Of all the side effects to have, this one certainly is the least of my worries, but I am glad to know that there is a reason for it.

Report post

Funny that today of all days, I should read this. My son is also on prednisone, and he has been complaining of being very hot. He often complains of feeling like he has a fever when he doesn't. He wears a short sleeve shirt all the time, even on cold snowy days. Glad to know that it is the prednisone that is causing this.

Report post

Yep, my son has been hot and very sweaty. I saw on the data sheet for our prednisolone that excessive sweating is a side effect and consequently he even broke out in a sweat/heat rash during the week.

Report post

Hi there,
yes, my daughter has extreme flushing of the cheeks due to steroid toxicity and has battled this for 2 years (almost constantly on high dose steroids).

it has been rough for her. ice packs help or else she could not sleep. hers are extreme and she will have some damage from the constant hot/cold, but there was nothing else to do. she is on neurontin for neuropathic pain, but as the steroids are slowly going away for good her cheeks are improving steadily.

best of luck,
duker

Report post

Yes my son gets very flushed in school. So I let him take his steroids after school to help try to prevent this. he hates it!.

Report post

I am post-transplant with recurrent FSGS and am on dialysis but have been off of prednisone for a few years and still get the hot flushed feeling. I sometimes ask people if I feel hot or look red because I feel like I am feverish. So it may be more than just the prednisone and just has to do with hormone fluctuations, etc...? It is nice to hear this is not just me being crazy :)

Report post

Update on this: I spoke with my son's neph today and she said that the hot face is from his new blood pressure medicine. She said that the way the medicine works is by dilating the capillaries, thus the "hot" skin feeling.

I think the feeling hot overall though is a prednisone thing....Jeremy gets that too where he feels hot all over. The face hotness though is new for him.

Report post

Hey there, my daughter also has this and often tells me she feels like she has sunburn, she also takes Amlodipine for her blood pressure, I think it is due to a mixture of both the pred and the blood pressure medication, actually in my avatar pic, you can see just how red my daughters face get's sometime's, I think you might find that it will come and go, which is a good thing, must be very uncofortable for them :-(

Report post

Thanks Nicholes-Mummy! That is exactly what Jeremy says--that he feels like he has a sunburn, and it is Amlodipine that he is on as well. My neph said that we can change medications if it bothers him too much. Poor kid, his face feels hot, and then he gets shivers because the rest of him is cold in comparison...then he gets hot all over. We are going to give it another week or so and if things don't improve, we may change the medication. It sure is doing the trick with his blood pressure though...it is lower than it has ever been!

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Discussion topics

Community leaders